Re: [MOL] side effects - can you help?/REPLY to WIN [00776] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] side effects - can you help?/REPLY to WIN



Excellent!  This link states excessive salt is normal and should end post
radiation.  Theres that light at the end of the tunnel Chris mentioned.
Thank you for your search.
God Bless,
Lisa


----- Original Message -----
From: Whipps, David <David.Whipps@equitas.co.uk>
To: <mol-cancer@meds.com>
Sent: Wednesday, September 13, 2000 9:40 AM
Subject: FW: [MOL] side effects - can you help?/REPLY to WIN


> Win  I found this, but not sure if it relates in anyway to your dads
> situation.
>
> http://www.oncolink.upenn.edu/specialty/rad_onc/support/dentalrt.html
>
> David
>
> -----Original Message-----
> From: Winn [mailto:desertrats@outerbounds.net]
> Sent: 13 September 2000 16:35
> To: mol-cancer@lists.meds.com
> Subject: Re: [MOL] side effects - can you help?/REPLY to WIN
>
>
> Thank you so much David (UK).  I think I wrote this before, but his
appetite
> is strong - he just won't eat.  Mostly because the salt is so strong he
says
> it makes him sick.  He lost 21 pounds in 2 weeks.  Scares me.
>
> I'm sure he will be glad to know that it's not all in his head.  Thanks!
>
>
>
> ----- Original Message -----
> From: Whipps, David <David.Whipps@equitas.co.uk>
> To: <mol-cancer@meds.com>
> Sent: Wednesday, September 13, 2000 8:55 AM
> Subject: FW: [MOL] side effects - can you help?/REPLY to WIN
>
>
> > Winn
> >
> > Hi, I'm sort of catching up on the story here, but I've heard of this
salt
> > aftertaste.  I was a carer for my Grandmother and during her
> > Chemo/Radiotherapy treatments, she often complained that her food and
> drinks
> > tasted funny.  Her words were "it has a twang to it".  After some
> quizzing,
> > she described a metalic taste, but often later on in the evening, she
> would
> > complain that her Tea or Water tasted of salt.
> >
> > I quizzed the Dr's here in the UK about it, and they couldn;t come up
with
> a
> > proper explaination, only that Chemo/Radio therapy side affects were
very
> > varied, (more than the vomiting and hairloss that is commonly associated
> > with them) and in many cases, people complained of different taste
> > sensations, ranging from very sweet, to very bitter.
> >
> > Nan never used to like that much salt on her food before she underwent
> > treatment, so I don;t think the link is there, but I will have a search
> > round for some information from this side of the Atlantic.
> >
> > My thoughts are with you
> >
> > David (UK)
> >
> > -----Original Message-----
> > From: Winn [mailto:desertrats@outerbounds.net]
> > Sent: 13 September 2000 15:29
> > To: mol-cancer@lists.meds.com
> > Subject: Re: [MOL] side effects - can you help?
> >
> >
> > Chris - Thank you!
> > Your dad is cancer-free, what a blessing.  I know there are so many who
> > become cancer-free... oh how wonderful it is to hear about them!
> >
> > Nobody seems to understand the salt???  The docs and nurses all say they
> > have heard of the bland and metallic tastes but a strong salt taste is
> new.
> > He liked salt too. This is so strong that he can't stand to eat or
drink.
> > His appetite has not diminished but the salt is soooo strong it is
> > unbearable.  Even with nothing in his mouth he has the sensation of salt
> > pouring in from the sides of his mouth.  Yet his mouth stays dry due to
> the
> > radiation and temporary (hopefully) inactive salivary glands.  He isn't
> > dehydrated - yet.  He drinks about a half gallon of water per day and
> > receives fluids through the iv daily.  Right after chemo when the
vomiting
> > is so bad, he can't even keep water down.  Looses much weight during the
> > days following chemo and it doesn't come back.  He's becoming frustrated
> and
> > has began saying its probably all in his head.
> >
> > Yes - my dad is experiencing the most severe nausea on day 2, 3, and 5.
> > Strange!  Trying new meds.  Going for Zofran (sp?) and Ativan this time.
> I
> > will mention the warm beer.  I'm sure he'll be happy to try that one.
> >
> > Thanks again for the words of encouragement.  We all know it will get
> worse
> > before it gets better.  We've started the count down on radiation AND
> chemo
> > together - only 16 left.  Then three months of only chemo.  Dad
mentioned
> to
> > the hematology oncologist yesterday that he hoped the radiation was
> > responsible for most of the side effects and it would get better when
he's
> > just on chemo.  The doc didn't agree and told him to think of this as a
> > marathon and we are approaching the mid way mark.  Dad didn't say
> anything -
> > but I know the last miles are the worst in a marathon.  We keeping
looking
> > to that light at the end of the tunnel!
> >
> > ------------------------------------------------------------------------
> > This is an automatically-generated notice.  If you'd like to be removed
> > from the mailing list, please visit the Medicine-On-Line Discussion
Forum
> > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > majordomo@lists.meds.com
> > with the subject line blank and the body of the message containing the
> line:
> > unsubscribe mol-cancer your-email-address
> > where the phrase your-email-address is replaced with your actual email
> > address.
> > ------------------------------------------------------------------------
> >
> >
> > **********************************************************************
> >     Equitas Limited            33 St Mary Axe, London, EC3A 8LL, UK
> > NOTICE:   This message is intended only for use by the named addressee
> > and may contain privileged and/or confidential information. If you are
> > not the named addressee you should not disseminate,   copy or take any
> > action in reliance on it.   If you have received this message in error
> > please notify postmaster@equitas.co.uk  and delete the message and any
> > attachments accompanying it immediately.
> > Registered in England: Registered No. 3173352 Registered address above
> > **********************************************************************
> > ------------------------------------------------------------------------
> > This is an automatically-generated notice.  If you'd like to be removed
> > from the mailing list, please visit the Medicine-On-Line Discussion
Forum
> > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > majordomo@lists.meds.com
> > with the subject line blank and the body of the message containing the
> line:
> > unsubscribe mol-cancer your-email-address
> > where the phrase your-email-address is replaced with your actual email
> > address.
> > ------------------------------------------------------------------------
>
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the
line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the
line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------